Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 180, NWS Raleigh, NC

July 28, 2017Franklin County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2017, 6:21 PM EDT for Franklin County, Wake County, North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2017, 6:21 PM EDT (22:21 UTC)
Expired
Jul 28, 2017, 7:05 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:30 PM EDTHAIL 0.755 Ssw Rolesville, NC
Jul 28, 6:30 PM EDTHAIL 14 Sw Rolesville, NCSOCIAL MEDIA REPORT OF NICKEL TO QUARTER-SIZED HAIL AROUND WAKE CROSSROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WUUS52 KRAH 282221
SVRRAH
NCC069-183-282315-
/O.NEW.KRAH.SV.W.0180.170728T2221Z-170728T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
621 PM EDT FRI JUL 28 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wake County in central North Carolina...
  Southwestern Franklin County in central North Carolina...

* Until 715 PM EDT

* At 620 PM EDT, a severe thunderstorm was located 7 miles south of
  Wake Forest, or 7 miles east of Raleigh, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Raleigh, Wake Forest, Zebulon, Bunn, Knightdale, Wendell,
  Rolesville, Youngsville and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3604 7827 3595 7818 3580 7828 3573 7848
      3575 7857 3587 7866 3609 7840
TIME...MOT...LOC 2220Z 224DEG 14KT 3586 7853 

HAIL...<.75IN
WIND...60MPH
 
$$

26
4 follow-up statements
771 
WWUS52 KRAH 282232
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
632 PM EDT FRI JUL 28 2017

NCC069-183-282315-
/O.CON.KRAH.SV.W.0180.000000T0000Z-170728T2315Z/
Wake NC-Franklin NC-
632 PM EDT FRI JUL 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...

At 631 PM EDT, a severe thunderstorm was located 7 miles southeast of
Wake Forest, or 11 miles east of Raleigh, moving northeast at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Raleigh, Wake Forest, Zebulon, Bunn, Knightdale, Wendell, Rolesville,
Youngsville and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is also occurring with this 
storm. Move indoors immediately. Lightning is one of nature's 
leading killers. Remember, if you can hear thunder, you are close 
enough to be struck by lightning.

&&

LAT...LON 3604 7827 3595 7818 3580 7828 3577 7843
      3579 7855 3588 7864 3609 7840
TIME...MOT...LOC 2231Z 232DEG 14KT 3587 7847 

HAIL...<.75IN
WIND...60MPH
 
$$

26
642 
WWUS52 KRAH 282243
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
643 PM EDT FRI JUL 28 2017

NCC069-183-282315-
/O.CON.KRAH.SV.W.0180.000000T0000Z-170728T2315Z/
Wake NC-Franklin NC-
643 PM EDT FRI JUL 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...

At 642 PM EDT, a severe thunderstorm was located near Zebulon, or 14 
miles east of Raleigh, moving east at 15 mph. A trained spotter 
reported hail up to the size of pennies in northeast Raleigh around 
635 pm. 

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Raleigh, Wake Forest, Zebulon, Bunn, Rolesville, Youngsville and
Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3604 7827 3595 7818 3580 7828 3580 7841
      3582 7852 3588 7864 3609 7840
TIME...MOT...LOC 2242Z 248DEG 15KT 3586 7840 

HAIL...<.75IN
WIND...60MPH
 
$$

26
678 
WWUS52 KRAH 282256
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
656 PM EDT FRI JUL 28 2017

NCC069-183-282315-
/O.CON.KRAH.SV.W.0180.000000T0000Z-170728T2315Z/
Wake NC-Franklin NC-
656 PM EDT FRI JUL 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN WAKE AND SOUTHWESTERN FRANKLIN COUNTIES...

At 655 PM EDT, severe thunderstorms were located in a cluster from 
near Wake Forest to near Zebulon, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Raleigh, Wake Forest, Zebulon, Bunn, Rolesville, Youngsville and
Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Torrential rainfall is occurring with these storms, and may lead to 
minor flooding around Falls lake and Wake Forest. Do not drive your 
vehicle through flooded roadways.

&&

LAT...LON 3604 7827 3595 7818 3583 7826 3582 7832
      3583 7848 3588 7864 3609 7840
TIME...MOT...LOC 2255Z 253DEG 19KT 3596 7849 3588 7831 

HAIL...<.75IN
WIND...60MPH
 
$$

26
551 
WWUS52 KRAH 282305
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
705 PM EDT FRI JUL 28 2017

NCC069-183-282314-
/O.CAN.KRAH.SV.W.0180.000000T0000Z-170728T2315Z/
Wake NC-Franklin NC-
705 PM EDT FRI JUL 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE AND
SOUTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

LAT...LON 3604 7827 3595 7818 3583 7826 3582 7832
      3583 7848 3588 7864 3609 7840
TIME...MOT...LOC 2303Z 224DEG 14KT 3598 7846 3590 7828 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:10 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 28, 3:10 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
310 PM EDT Fri Jul 28 2017

.SYNOPSIS...
A cold front will approach from the northwest tonight, and cross our
region overnight through Saturday morning . Cooler and drier air
will filter into the area through the weekend and will linger
through the early part of next week.

&&

.NEAR TERM /LATE AFTERNOON THROUGH TONIGHT/...
As of 310 PM Friday...

Little change required to the near term forecast. Scattered
convection gradually developing at mid afternoon with the highest
convective coverage expected between 22Z-06Z.

Atmosphere has become moderately unstable with sfc based CAPE around
3000 J/kg across the Piedmont and Sandhills, thanks to afternoon
temps near 90/lower 90s. Latest meso-analysis suggest SBCAPE may go
as high as 4000 by late afternoon across the eastern counties. This
buoyant air mass coupled with increasing effective bulk shear of 30-
35kts suggest an increased potential for organized convection late
this afternoon-early evening in the form of broken convective
segments and attendant locally damaging wind threat. Enhanced low
level helicity will be found close to the VA border where an old
outflow boundary resides. Any storms with sufficient updrafts that
intersect or cross this boundary will begin to rotate and
potentially produce a weak tornado threat through the evening hours.
Still appears that the greatest convective coverage will occur
between 22Z and 04Z, with coverage diminishing west-to-east during
the overnight hours.

A surface cold front will enter our nw counties well after midnight.
Thus, most locations will retain the muggy air mass, yielding
minimum temperatures primarily in the low-mid 70s.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 310 PM Friday...

The sfc cold front will slowly drift sewd Saturday, maintaining a
threat for scattered showers and storms across our far eastern-se
counties. The bulk of the storms will remain below severe criteria
though gusty winds will be common with the storms. The strengthening
s/w responsible for our active weather tonight will be in close
proximity to our northern counties Saturday, triggering scattered
showers and possibly a t-storm or two. Expect the higher
concentration of showers in vicinity of the VA border. The s/w will
cross our region Saturday night, possibly accompanied by a few
showers, primarily northeast and east of Raleigh.

A notably drier air mass will gradually overspread central NC late
Saturday and Saturday night, leading to less humid conditions.

A mixture of sun and clouds and a steady ne flow will result in
cooler max temps Saturday. The clouds are expected to be more
extensive north-northeast compared to the southwest. High
temperatures upper 70s-lower 80s north to mid-upper 80s south. Min
temps Saturday night low-mid 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 1245 PM Friday...

Bit of a change in the way ECMWF handles the east coast trof later
this weekend. Latest shows much more progressive movement, with the
trof lifting out quickly early Sunday, in contrast the GFS's slow
rotation across the area through Sunday night. Not a huge problem,
mainly would affect the sky coverage, with the ECMWF clearing us
quickly while the GFS's later solution would produce some isolated
lingering showers in the northeast early Sunday. After this trof
exits, a pleasantly dry and cooler airmass will be in place, with
very gradual warming through the midweek. Seasonal conditions return
Thu and Fri as weak return flow nudges humidity and warmer
temperatures up the coast. Highs will start off Sunday from the
upper 70s across the north to lower 80s in the south. These highs
will warm to the mid 80s on Tuesday, then to around 90 Thursday and
Friday. Morning mins will be pleasant...in the low to mid 60s
through midweek, warming to around 70 by Friday morning.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 120 PM Friday...

Scattered convection and associated MVFR parameters will occur in
the vicinity of most TAF sites across central NC late this afternoon
through tonight.  At this time, the convection will likely be more
concentrated in vicinity of the Triad terminals as well as KRDU
between 21Z through 03Z, and in proximity of KRWI and KFAY between
23Z and 05Z. The stronger storms will produce small hail and wind
gusts up to 40 mph.

A sfc cold front will slowly drift sewd across central NC overnight
into Saturday morning. The frontal passage will be noted by the sfc
winds veering to a nwly direction. Expect scattered showers and a
few t-storms to occur ahead of the front overnight into early
Saturday.

An upper level s/w will cross overhead late Saturday into Saturday
night. This feature may trigger scattered showers in vicinity of
KRDU, KRWI, and KFAY Saturday afternoon through Saturday evening, as
well as periods of MVFR ceilings. Surface winds Saturday will be
breezy with gusts close to 20 mph from the north northeast. The
gusts will be most common in vicinity of KFAY and KRWI.

Once this feature exits our region Saturday night a drier more
stable air mass will overspread the region, leading to an extended
period of VFR parameters.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...mlm
AVIATION...WSS
Hazardous weather outlook, Jul 28, 2:07 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
207 PM EDT Fri Jul 28 2017

NCZ021>024-038>040-042-073>078-083>086-088-089-290930-
Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-Johnston-
Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
207 PM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

An unseasonably strong cold front will move into the region tonight
through early Saturday. Scattered thunderstorms are expected to
develop ahead of the front, some of which may be severe. The primary
severe weather threat will be damaging wind gusts. The severe weather
threat appears greatest between 5 PM and 11 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-025>028-041-043-290930-
Person-Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Wake-Wilson-
207 PM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

An unseasonably strong cold front will move into the region tonight
through early Saturday. Scattered thunderstorms will develop ahead
of the front. A few of the storms could become severe, with damaging
wind gusts the primary threat. An isolated weak tornado cannot be
ruled out. The severe weather threat appears to be best between 5 PM
and 11 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 28, 3:54 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
354 PM EDT FRI JUL 28 2017

NCZ026-282100-
Franklin NC-
354 PM EDT FRI JUL 28 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY UNTIL
500 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Bunn, or 7 miles southwest of Louisburg, moving
east at 10 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Louisburg and Bunn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3613 7817 3604 7812 3600 7814 3596 7817
      3592 7819 3593 7835 3593 7838 3599 7844
      3607 7843
TIME...MOT...LOC 1954Z 261DEG 10KT 3601 7837

26
Special weather statement, Jul 28, 4:16 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
416 PM EDT FRI JUL 28 2017

NCZ011-282115-
Halifax NC-
416 PM EDT FRI JUL 28 2017

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HALIFAX
COUNTY UNTIL 515 PM EDT...

At 414 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Halifax to 8 miles
south of Garysburg. Movement was east at 15 mph.

Wind gusts up to 50 mph, and heavy rain and minor flooding, will be
possible with these storms.

Locations impacted include...
Halifax and Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3621 7751 3627 7778 3635 7769 3640 7755
      3637 7755 3635 7758 3634 7759 3630 7755
      3631 7750 3632 7747 3632 7744 3629 7741
      3626 7741 3625 7738
TIME...MOT...LOC 2014Z 269DEG 12KT 3629 7765 3633 7751

26
Special weather statement, Jul 28, 5:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
519 PM EDT FRI JUL 28 2017

NCZ021-038-039-282200-
Forsyth NC-Randolph NC-Davidson NC-
519 PM EDT FRI JUL 28 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON AND
NORTHWESTERN RANDOLPH COUNTIES UNTIL 600 PM EDT...

At 517 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Lone Hickory to near
Cleveland to near Enochville. Movement was east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Deadly cloud to ground lightning will also be possible with these
storms. A severe thunderstorm warning may be needed shortly.

Locations impacted include...
High Rock Lake, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Bermuda Run, Linwood, Lewisville and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near High Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3614 8044 3622 8044 3626 8030 3626 8013
      3603 8004 3592 8005 3592 8000 3588 7998
      3552 8008 3551 8018 3568 8033 3572 8033
      3574 8046 3579 8048 3584 8048 3585 8039
      3588 8042 3589 8037 3593 8037 3609 8052
TIME...MOT...LOC 2117Z 258DEG 25KT 3605 8079 3578 8067 3555 8073

WSS
Special weather statement, Jul 28, 5:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
525 PM EDT FRI JUL 28 2017

NCZ041-282230-
Wake NC-
525 PM EDT FRI JUL 28 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE COUNTY UNTIL 630 PM
EDT...

At 524 PM EDT, Doppler radar was tracking a rapidly developing
strong thunderstorm over Cary, moving northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Rdu International, Apex,
Morrisville, Knightdale, Rolesville and William B Umstead State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3604 7860 3596 7847 3579 7842 3568 7875
      3571 7886 3581 7889 3592 7878 3592 7876
      3594 7873 3598 7871 3606 7863
TIME...MOT...LOC 2124Z 233DEG 11KT 3575 7881

26
Special weather statement, Jul 28, 6:07 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT FRI JUL 28 2017

NCZ021-022-038-039-282300-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
607 PM EDT FRI JUL 28 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON...
NORTHWESTERN RANDOLPH AND WESTERN GUILFORD COUNTIES UNTIL 700 PM
EDT...

At 606 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pilot Mountain State
Park to near Clemmons to Linwood. Movement was northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Linwood, High Rock Lake and Lewisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, and other light outdoor objects.

&&

LAT...LON 3614 8044 3621 8045 3622 8043 3626 8045
      3625 7985 3587 7988 3566 8031 3568 8033
      3572 8033 3572 8038 3595 8036 3612 8046
TIME...MOT...LOC 2206Z 231DEG 26KT 3629 8046 3600 8029 3574 8032

WSS
Special weather statement, Jul 28, 6:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
608 PM EDT FRI JUL 28 2017

NCZ009-026-282315-
Franklin NC-Vance NC-
608 PM EDT FRI JUL 28 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE AND FRANKLIN
COUNTIES UNTIL 715 PM EDT...

At 607 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wake Forest, or 12 miles northeast of Raleigh, moving northeast at 20
mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Henderson, Louisburg, Franklinton, Kittrell, Bunn, Youngsville,
Ingleside and Gillburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees.

Frequent cloud to ground lightning and heavy rain are also occurring
with this storm. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3629 7829 3627 7831 3627 7828 3625 7820
      3613 7805 3590 7833 3591 7835 3593 7835
      3594 7839 3598 7843 3602 7855 3608 7854
      3617 7850 3621 7851 3630 7850
TIME...MOT...LOC 2207Z 220DEG 17KT 3597 7854

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:34 PM EDTSpecial Weather StatementRAHAlamance, Durham, Franklin, Orange56 min
Jul 28, 1:47 PM EDTSpecial Weather StatementRAHWake43 min
Jul 28, 3:01 PM EDTSpecial Weather StatementRAHHalifax44 min
Jul 28, 3:52 PM EDTSpecial Weather StatementRAHWarren53 min
Jul 28, 3:54 PM EDTSpecial Weather StatementRAHFranklin66 min
Jul 28, 4:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Jul 28, 4:20 PM EDTAreal Flood AdvisoryRAHHalifax115 min
Jul 28, 5:19 PM EDTSpecial Weather StatementRAHDavidson, Forsyth41 min
Jul 28, 5:25 PM EDTSpecial Weather StatementRAHWake65 min
Jul 28, 5:26 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly53 min
Jul 28, 5:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph30 min
Jul 28, 6:07 PM EDTSpecial Weather StatementRAHDavidson, Forsyth53 min
Jul 28, 6:08 PM EDTSpecial Weather StatementRAHFranklin67 min
Jul 28, 6:59 PM EDTSpecial Weather StatementRAHFranklin, Vance, Warren61 min
Jul 28, 7:07 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jul 28, 7:36 PM EDTSpecial Weather StatementRAHHalifax54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.